| Publication Type | journal article |
| School or College | College of Science |
| Department | Physics |
| Creator | Wu, Yong-Shi |
| Other Author | Ho, Pei-Ming |
| Title | Type-IIB-string-M-theory duality and longitudinal membranes in M(atrix) theory |
| Date | 1998-02 |
| Description | In this paper we study duality properties of the M(atrix) theory compactified on a circle. We present evidence for the equivalence of this theory to the strong coupling limit of type-IIB string theory compactified on a circle. In the M(atrix) theory context, our evidence for this duality consists of showing the appearance (upon compactification) of a topological term recently discovered in the D-string action, identifying the BPS states of type-IIB strings in the spectrum and finding the remnant symmetry of SL(2,Z) and the associated t moduli. By this type-IIB-string-M-theory duality, a number of insights are gained into the physics of longitudinal membranes in the infinite momentum frame. |
| Type | Text |
| Publisher | American Physical Society |
| Journal Title | Physical Review D |
| Volume | 57 |
| Issue | 4 |
| First Page | 2571 |
| Last Page | 2579 |
| DOI | 10.1103/PhysRevD.57.2571 |
| citatation_issn | 0556-2821 |
| Subject | Matrix theory; Longitudinal membranes; Compactification; String theory; Duality |
| Subject LCSH | Matrices; String models; Duality theory (Mathematics); Mathematical physics |
| Language | eng |
| Bibliographic Citation | Ho, P.-M., & Wu, Y.-S. (1998). Type-IIB-string-M-theory duality and longitudinal membranes in M(atrix) theory. Physical Review D - Particles, Fields, Gravitation and Cosmology, 57(4), 2571-9. |
| Rights Management | © American Physical Society http://dx.doi.org/10.1103/PhysRevD.57.2571 |
| Format Medium | application/pdf |
| Format Extent | 171,369 bytes |
| Identifier | ir-main,9453 |
| ARK | ark:/87278/s62n5kd0 |
| Setname | ir_uspace |
| ID | 702855 |
| Reference URL | https://collections.lib.utah.edu/ark:/87278/s62n5kd0 |